Alert archive / Nevada / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Las Vegas, NV

May 8, 2010Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this red flag warning at May 8, 2010, 6:29 AM PDT for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at May 9, 2010, 1:00 PM PDT. It was in force for 10 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 8, 2010, 6:29 AM PDT (13:29 UTC)
In effect from
May 9, 2010, 1:00 PM PDT
Expired
May 9, 2010, 11:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 2:56 PM PDTNON-TSTM WND GST 46Henderson, NV
May 9, 3:00 PM PDTNON-TSTM WND GST 52Kingman Airport, AZA PEAK WIND GUST OF 52 MPH WAS MEASURED AT THE KINGMAN AIRPORT AT AN ELEVATION OF 3389 FEET.
May 9, 3:00 PM PDTNON-TSTM WND GST 52Kingman Airport, AZ
May 9, 3:34 PM PDTNON-TSTM WND GST 48Red Rock Canyon, NVRED ROCK CANYON RAWS MEASURED A PEAK WIND GUST OF 48 MPH AT AN ELEVATION OF 3756 FEET.
May 9, 3:34 PM PDTNON-TSTM WND GST 48Red Rock Canyon, NV
May 9, 3:37 PM PDTNON-TSTM WND GST 49Henderson Executive Air, NVA PEAK WIND GUST OF 49 MPH WAS REPORTED AT THE HENDERSON EXECUTIVE AIRPORT AT AN ELEVATION OF 2464 FEET.
May 9, 3:43 PM PDTNON-TSTM WND GST 51Daggett, CA
May 9, 3:46 PM PDTNON-TSTM WND GST 44Twentynine Palms Mcas, CAA PEAK WIND GUST OF 44 MPH WAS MEASURED AT THE TWENTYNINE PALMS MARINA CORPS AIR STATION AT AN ELEVATION OF 2100 FEET.
May 9, 3:51 PM PDTNON-TSTM WND GST 47Barstow, CAA MESONET SITE IN BARSTOW MEASURED A WIND GUST OF 47 MPH AROUND 2000 FEET IN ELEVATION.
May 9, 3:51 PM PDTNON-TSTM WND GST 47Barstow, CA
May 9, 4:01 PM PDTNON-TSTM WND GST 47Las Vegas Mccarran Ap, NV
May 9, 4:01 PM PDTNON-TSTM WND GST 49Las Vegas Mccarran Ap, NVA PEAK WIND GUST OF 49 MPH WAS MEASURED AT MCCARRAN INTERNATIONAL AIRPORT AT AN ELEVATION OF 2180 FEET.
May 9, 4:08 PM PDTNON-TSTM WND GST 48Mount Logan Raws, AZA PEAK WIND GUST OF 48 MPH WAS MEASURED AT THE MOUNT LOGAN RAWS AT AN ELEVATION OF 7605 FEET.
May 9, 4:08 PM PDTNON-TSTM WND GST 48Mount Logan Raws, AZ
May 9, 4:30 PM PDTNON-TSTM WND GST 64Desert Nwr Raws, NVDESERT NWR RAWS MEASURED A PEAK WIND GUST OF 64 MPH AT AN ELEVATION OF 7120 FEET.
May 9, 4:30 PM PDTNON-TSTM WND GST 64Desert Nwr Raws, NV
May 9, 4:32 PM PDTNON-TSTM WND GST 47Nellis Afb, NV
May 9, 4:32 PM PDTNON-TSTM WND GST 51Nellis Afb, NVA PEAK WIND GUST OF 51 MPH WAS MEASURED AT NELLIS AIR FORCE BASE AT AN ELEVATION OF 1867 FEET.
May 9, 4:51 PM PDTNON-TSTM WND GST 46Squaw Springs Raws, CA
May 9, 4:51 PM PDTNON-TSTM WND GST 50Horse Thief Springs Raw, CAA PEAK WIND GUST OF 50 MPH WAS MEASURED AT THE HORSE THIEF SPRINGS RAWS AT AN ELEVATION OF 5000 FEET.
May 9, 5:14 PM PDTNON-TSTM WND GST 45Opal Mountain Raws, CAOPAL MOUNTAIN RAWS MEASURED A PEAK WIND GUST OF 45 MPH AT AN ELEVATION OF 3240 FEET.
May 9, 5:14 PM PDTNON-TSTM WND GST 45Opal Mountain Raws, CA
May 9, 7:06 PM PDTNON-TSTM WND GST 52Hurricane Raws, AZA PEAK WIND GUST OF 52 MPH WAS MEASURED AT THE HURRICANE RAWS AT AN ELEVATION OF 5445 FEET.
May 9, 8:30 PM PDTNON-TSTM WND GST 451 Sw Aliante, NVAN OFF DUTY NWS EMPLOYEE ESTIMATED 40 TO 45 MPH WIND GUSTS AT AN ELEVATION OF AROUND 2280 FEET IN NORTH LAS VEGAS.
May 9, 9:12 PM PDTNON-TSTM WND GST 45North Las Vegas Ap, NVA PEAK WIND GUST OF 45 MPH WAS MEASURED AT THE NORTH LAS VEGAS AIRPORT AT AN ELEVATION OF 2268 FEET.
May 9, 9:12 PM PDTNON-TSTM WND GST 54Mojave River Sink, CAA PEAK WIND GUST OF 54 MPH WAS MEASURED AT THE MOJAVE RIVER SINK MESONET SITE AT AN ELEVATION OF 950 FEET.
May 9, 10:45 PM PDTNON-TSTM WND GST 48Barstow-Daggett Ap, CAA PEAK WIND GUST OF 48 MPH WAS MEASURED AT THE BARSTOW-DAGGETT AIRPORT AT AN ELEVATION OF 1929 FEET.
May 9, 10:51 PM PDTNON-TSTM WND GST 55Squaw Springs Raws, CASQUAW SPRINGS RAWS MEASURED A PEAK WIND GUST OF 55 MPH AT AN ELEVATION OF 3661 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS85 KVEF 081329
RFWVEF

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE LAS VEGAS NV
629 AM PDT SAT MAY 8 2010

.A LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS
TO THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING. THESE WINDS
WILL COMBINE WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER TO
CREATE CRITICAL FIRE WEATHER CONDITIONS.

AZZ102-CAZ228-091400-
/O.UPG.KVEF.FW.A.0001.100509T2000Z-100510T0600Z/
/O.NEW.KVEF.FW.W.0002.100509T2000Z-100510T0600Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
629 AM PDT SAT MAY 8 2010 /629 AM MST SAT MAY 8 2010/

...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM
PDT /11 PM MST/ SUNDAY BELOW 3000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING BELOW 3000 FEET FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM
PDT /11 PM MST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST
WINDS TO THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING. RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED. THERE ARE
MORE SEASONAL GRASSES THAN NORMAL IN THE LOWER DESERTS DUE TO THE
WET WINTER...AND THESE SEASONAL GRASSES HAVE CURED...THUS FIRE
DANGER IS ALSO HIGH. THESE THREE FACTORS WILL COMBINE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ101-CAZ229-NVZ466-091400-
/O.NEW.KVEF.FW.W.0002.100509T2000Z-100510T0600Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
629 AM PDT SAT MAY 8 2010 /629 AM MST SAT MAY 8 2010/

...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM
PDT /11 PM MST/ SUNDAY BELOW 3000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING BELOW 3000 FEET FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM
PDT /11 PM MST/ SUNDAY.

A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST
WINDS TO THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING. RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED. THERE ARE MORE
SEASONAL GRASSES THAN NORMAL IN THE LOWER DESERTS DUE TO THE WET
WINTER...AND THESE SEASONAL GRASSES HAVE CURED...THUS FIRE DANGER
IS ALSO HIGH. THESE THREE FACTORS WILL COMBINE TO CREATE CRITICAL
FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

PIERCE
1 follow-up statement
384 
WWUS85 KVEF 091343
RFWVEF

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE LAS VEGAS NV
643 AM PDT SUN MAY 9 2010

.A LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS
TO THE MOJAVE DESERT THIS AFTERNOON EVENING. THESE WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER TO CREATE
CRITICAL FIRE WEATHER CONDITIONS. WINDY CONDITIONS AND LOW
RELATIVE HUMIDITY WILL PERSIST ACROSS NORTHWEST ARIZONA ON MONDAY.

AZZ102-101400-
/O.NEW.KVEF.FW.A.0002.100510T1800Z-100511T0200Z/
/O.CON.KVEF.FW.W.0002.100509T2000Z-100510T0600Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
643 AM MST SUN MAY 9 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM MST THIS EVENING BELOW 3000 FEET...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING BELOW 3000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH BELOW 3000 FEET FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING.

A RED FLAG WARNING BELOW 3000 FEET REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 11 PM MST THIS EVENING.

A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST
WINDS TO THE MOJAVE DESERT THIS AFTERNOON AND EVENING. RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED. THERE ARE MORE
SEASONAL GRASSES THAN NORMAL IN THE LOWER DESERTS DUE TO THE WET
WINTER...AND THESE SEASONAL GRASSES HAVE CURED...THUS FIRE DANGER
IS ALSO HIGH. THESE THREE FACTORS WILL COMBINE TO CREATE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

IT WILL REMAIN DRY AND WINDY ACROSS THE LOWER ELEVATIONS OF MOHAVE
COUNTY ON MONDAY AS ANOTHER LOW PRESSURE MOVES THROUGH THE
NORTHERN GREAT BASIN. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

AZZ101-CAZ228-229-NVZ466-100600-
/O.CON.KVEF.FW.W.0002.100509T2000Z-100510T0600Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-MOJAVE DESERT-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
643 AM PDT SUN MAY 9 2010 /643 AM MST SUN MAY 9 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/
THIS AFTERNOON TO 11 PM PDT /11 PM MST/ THIS EVENING BELOW
3000 FEET...

A RED FLAG WARNING BELOW 3000 FEET REMAINS IN EFFECT FROM 1 PM
PDT /1 PM MST/ THIS AFTERNOON TO 11 PM PDT /11 PM MST/ THIS
EVENING FOR SAN BERNARDINO COUNTY AND THE COLORADO RIVER VALLEY.

A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST
WINDS TO THE MOJAVE DESERT THIS AFTERNOON AND EVENING. RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED. THERE ARE MORE
SEASONAL GRASSES THAN NORMAL IN THE LOWER DESERTS DUE TO THE WET
WINTER...AND THESE SEASONAL GRASSES HAVE CURED...THUS FIRE DANGER
IS ALSO HIGH. THESE THREE FACTORS WILL COMBINE TO CREATE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. RELATIVE
HUMIDITY VALUES WILL BEGIN TO RECOVER BY LATE EVENING AND PERSIST
THROUGH MONDAY AS SURFACE DEWPOINTS INCREASE ACROSS THE HIGH
DESERT OF SAN BERNARDINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

PIERCE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 8, 3:30 AM PDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 8, 3:30 AM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT SAT MAY 8 2010

.SYNOPSIS...SEASONABLY WARM AND DRY WEATHER IS EXPECTED TODAY WITH
SOUTHWEST WINDS INCREASING IN THE MOJAVE DESERT. THE WINDS WILL BE
STRONGEST AND MOST WIDESPREAD ON SUNDAY AS A STORM SYSTEM PASSES
THROUGH...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTHERN
GREAT BASIN AS WELL. ANOTHER STORM SYSTEM WILL BRING MORE WINDS AND
BELOW NORMAL TEMPERATURES FOR THE FIRST HALF OF NEXT WEEK.
&&

.SHORT TERM...SATELLITE SHOWS A WEAK SHORTWAVE TROUGH ALONG THE
NORTHERN CALIFORNIA COAST WITH A FAIR AMOUNT OF HIGH CLOUDS
STREAMING ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT EARLY
THIS MORNING. MODELS SLIDE SHORTWAVE DUE EAST ACROSS NORTHERN NEVADA
TODAY. TIME HEIGHT SECTIONS INDICATE THAT HIGH CLOUDS WILL BE
DECREASING AFTER 11 AM WHILE THE WIND WILL RESPOND SOME THIS
AFTERNOON WITH BREEZES PICKING UP. ANY MOISTURE/INSTABILITY
ASSOCIATED WITH THIS SHORTWAVE WILL STAY NORTH OF THE AREA THIS
AFTERNOON AND EVENING. BY EARLY SUNDAY MORNING A STRONGER SHORTWAVE
TROUGH WILL BE ALONG THE NORTHERN CALIFORNIA COAST. THIS WAVE WILL
DIG SOUTHEAST INTO SOUTHERN NEVADA BY SUNDAY EVENING SETTING UP
ANOTHER DECENT ROUND OF WINDS ON MOTHERS DAY. NAM INDICATES THE
SURFACE PRESSURE GRADIENT BETWEEN LAX-LAS INCREASING TO ABOUT 15 MB
WHICH SUPPORTS GUSTS UP TO 55 MPH AT TIMES ACROSS PORTIONS OF SAN
BERNARDINO...MOHAVE AND CLARK COUNTY COUNTIES. IF MODELS REMAIN IN
GOOD AGREEMENT NOT OUT OF QUESTION THAT A HIGH WIND WATCH COULD BE
NEEDED FOR PARTS OF THE AREA TOMORROW. IT WILL REMAIN BREEZY TO
WINDY THROUGH MONDAY AS YET ANOTHER WAVE TAKES AIM ON THE AREA FROM
THE NORTHWEST. THERE WILL BE A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS SUNDAY AFTERNOON AND EVENING AS THE SHORTWAVE TROUGH
MOVES ACROSS SOUTHERN NEVADA. THE SYSTEM STILL LACKS A DECENT
MOISTURE FEED SO THE BEST THREAT OF SHOWERS WILL BE NORTH OF LAS
VEGAS.

.LONG TERM...TUESDAY THROUGH SUNDAY.

THE FORECAST PERIOD STARTS OUT WITH THE NEXT STORM SYSTEM OVER THE
PACIFIC NORTHWEST AND IT WILL MOVE THROUGH THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN ON TUESDAY AND WEDNESDAY.  FOR THE MOST PART
THE MODELS ARE IN GOOD AGREEMENT WITH THIS SYSTEM.  THE POPS AND
MAIN CLOUD COVER WILL BE CONFINED TO THE NORTH FOR THIS
SYSTEM...WITH THE GREATEST POPS OVER THE UPPER ELEVATIONS OF
LINCOLN COUNTY DURING THE DAY ON TUESDAY.  DID NOTICE SOME
INSTABILITY TO THE NORTH OF THE FORECAST AREA ON TUESDAY AND
NORTHEAST ON WEDNESDAY.  AT THIS TIME DID NOT INCLUDE ANY MENTION OF
THUNDER.

AS THIS SYSTEM SLOWLY MOVES EAST BY THURSDAY WEAK RIDGING WILL BUILD
ACROSS THE SOUTHWEST UNITED STATES.  DID NOTICE THE 07/12Z EURO
DEVELOPED A CLOSED OFF LOW JUST OFF THE SOUTHERN CALIFORNIA COAST BY
FRIDAY 12Z THAT SLOWLY MEANDERS SOUTH THROUGH THE REST OF THE
FORECAST PERIOD. THE 08/00Z RUN HAS MORE OF AN OPEN WAVE WITH
POSSIBLE SOME SUPPORT FOR THIS SHOWN IN THE CANADIAN.  REALLY DON/T
KNOW WHAT TO MAKE OF THIS FEATURE SO WILL DISCOUNT IT FOR NOW.  IF
THE FEATURE WERE TO MATERIALIZE IT WOULD HAVE THE GREATEST AFFECT ON
CLOUD COVER AND TO SOME EXTENT TEMPERATURE FOR NEXT WEEKEND.

WINDS DON/T LOOK TO BE TOO MUCH OF AN ISSUE WITH THIS SYSTEM AT THIS
TIME.

TEMPERATURES WILL START OUT ON TUESDAY AND WEDNESDAY ABOUT 10
DEGREES BELOW NORMAL AND GRADUALLY WARM THROUGH THE REST OF THE
WEEK.
&&

.AVIATION...FOR MCCARRAN...SOME HIGH CLOUDS WILL BE AROUND DURING
THE MORNING HOURS.  SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON
AROUND 21Z IN ADVANCE OF THE NEXT STORM SYSTEM.  WINDS WILL GUST IN
THE 20 TO 25 KT RANGE DURING THE AFTERNOON AND EVENING HOURS.  MORE
SIGNIFICANT WINDS CAN BE EXPECTED ON SUNDAY AFTERNOON WITH GUSTS TO
35 KTS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOME HIGH CLOUDS CAN BE EXPECTED THIS MORNING.  THE
NEXT PACIFIC STORM APPROACHES THE WEST COAST SATURDAY PRODUCING
SOUTHWEST GUSTS FROM 25-35KTS ACROSS MUCH OF THE AREA. MORE
SIGNIFICANT WINDS ARE EXPECTED SUNDAY WITH SOUTHWEST WIND GUSTS FROM
35-45KTS.
&&

.FIRE WEATHER...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS
THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING...ALONG WITH RELATIVE
HUMIDITY BELOW 15 PERCENT. INFORMATION FROM THE GACCS SUGGESTS THAT
THE ABUNDANT CROP OF SEASONAL GRASSES IN THE LOWER DESERTS
/COMPLIMENTS OF THE WET WINTER/ HAS CURED AND IS DENSE ENOUGH TO
CARRY FIRE. FIRE DANGER IS ALSO HIGH AT THE LOWER ELEVATIONS.
DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING AND
ALSO EXPANDED THE AREA TO INCLUDE OUR COLORADO RIVER ZONES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM TO 11 PM PDT SUNDAY FOR NVZ466.
AZ...RED FLAG WARNING FROM 1 PM TO 11 PM MST SUNDAY FOR AZZ101-102.
CA...RED FLAG WARNING FROM 1 PM TO 11 PM PDT SUNDAY FOR CAZ228-229.
&&

PIERCE/81

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 8, 5:55 AM PDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 AM PDT SAT MAY 8 2010

CAZ519>522-NVZ014-015-090915-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
555 AM PDT SAT MAY 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF STORM SYSTEMS WILL BRING ANOTHER ROUND OF WIND TO
INYO...ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES SUNDAY INTO
MONDAY. THE STRONGEST WINDS WILL OCCUR SUNDAY AFTERNOON AND
EVENING WITH GUSTS OF 4O T0 50 MPH. A WIND ADVISORY WILL LIKELY
BE NEEDED. A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IS ALSO
POSSIBLE DURING THE SAME TIME FRAME. NO HAZARDOUS WEATHER IS
EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ523>527-NVZ016>022-090915-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
555 AM PDT SAT MAY 8 2010 /555 AM MST SAT MAY 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WEST TO SOUTHWEST WIND WILL INCREASE THIS AFTERNOON AS A WEAK
STORM SYSTEM MOVES ACROSS NORTHERN NEVADA. THE THREAT FOR
HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF STORM SYSTEMS WILL BRING ANOTHER ROUND OF STRONG WINDS
TO SAN BERNARDINO...CLARK AND MOHAVE COUNTIES SUNDAY INTO MONDAY.
THE STRONGEST WINDS WILL OCCUR SUNDAY AFTERNOON AND EVENING WITH
GUSTS OF 45 T0 55 MPH OCCURRING AT TIMES. A HIGH WIND WATCH COULD
BE NEEDED FOR PARTS OF THE MOJAVE DESERT SUNDAY...WHILE IT SEEMS
LIKELY THAT A WIND ADVISORY WILL BE NEEDED. MUCH OF THE
PRECIPITATION WILL SKIRT BY TO THE NORTH SUNDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY.

A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR
ELEVATIONS BELOW 3000 FEET IN SAN BERNARDINO COUNTY...THE COLORADO
RIVER VALLEY AND MOHAVE COUNTY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY. DUE TO ABOVE NORMAL WINTER PRECIPITATION THERE IS AN
ABUNDANCE OF SEASONAL GRASSES THIS SPRING. THOSE GRASSES HAVE
CURED IN THE LOWER DESERTS AND WITH A STRONG WIND COULD CARRY A
FIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PIERCE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:57 PM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye33 hr
May 8, 2:57 PM PDTHigh Wind WarningVEFSan Bernardino33 hr

Nearby

Red Flag Warnings in Nevada, 2010Red Flag Warnings in Arizona, 2010Red Flag Warnings in California, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.